Has anyone lost weight on Warfarin Did it help. Disappointed to read various reply it did not help I am trying Protein shake (no Vit K)HELP

I had INR on Tues and it was 1.9 and nurse said try Protein Drink (1 daily) another week to see what happens want to lose two or three stone anyway..What diet works for you using Warfarin.. JUST WANT TO LOSE WEIGHT

Was taken off Amiodarone two weeks ago very bad side effects. Have to see specialist Monday. Has anyone tried Multaq Dronedarone and is it better than Amiodarone....Thank goodness for this site as its good to know not on own

Last edited by

5 Replies

  • Multaq is a derivative of amiodarone and after initial promise has seemed to fall from grace. There are also liver tests required on a regular basis.


  • Thanks Bob. As Amiodarone was really bad...glad for your information

  • I lost a stone in weight over thr past year. I made a real effort to stop eating biscuits, cakes, cut down on potatoes, lattes when I am out, chocolates, cut down on sugar in my tea (grain by grain!). I wasn't aware that I ate lots of these things but I suppose they add up when you reach for the biscuit tin. I also reduced my portion sizes. I kept everything else in my diet the same so there was no worry about my INR.

    I found this a fairly painless way of slimming and I did lapse - but didn't beat myself up about it. I have settled into smaller portions and now enjoy the occasional latte and cake without worrying about it.

  • Hi Shirl. I have been on Amiodarone and Dronedarone, the latter for 3 months. It is similar in structure to Amiodarone but contains no iodine atoms so shouldn t cause thyroid problems at least. It was licensed for use in UK amidst much fanfare but I understand from my EP that it has proved to be a bit of a damp squib. It will work for some though and I guess anything is worth a try. It is most important to have liver function checked regularly whilst on this drug. I did not feel I suffered from any significant side effects on this compared to Amiodarone. Sandra

  • I'm on bisoprolol and warfarin, and on a diet. Lost three stone last year and I need to lose another three. Determined to do it, just by cutting out the processed stuff, sugars, having smaller portions, trying to eat healthily. My INR was 2.9 today on testing, so I have a whole month without a test, woo hoo!


You may also like...